| Catalog Number |
J317H |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
Foreign Body In Patient (2687)
| Date of Event |
09/30/2024
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 device not returned.D4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: did any needle piece fall into the patient? yes.If yes, was the needle piece(s) retrieved during the same procedure? no.Were x-rays taken to locate the needle piece(s)? a scan was made the next day when the needle piece was visible.What measures were taken to retrieve the broken piece? immediate search and during a recovery 48 hours later.Was there any additional tissue damage as a result of searching for the needle piece? none.If not retrieved, in what tissue structure the broken needle was retained? subcutaneously.Is there any plan in place to remove the needle piece in the future? to be reviewed with the patient during post-operative monitoring.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please confirm that all needle pieces were removed during a reoperation 48 hours after the initial procedure.(if this is incorrect, please explain what happened).Please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure.Date and name of index surgical procedure? the diagnosis and indication for the index surgical procedure? what was the initial approach for the index surgical procedure? (open, laparoscopic or other)? on what tissue was the suture used? what was the tissue condition (normal, thin, calcified, fragile, diseased)? please describe any medical/surgical intervention required for this suture event including dates and results.What instruments were used to grasp the needle? where was the needle grasped during use? other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status?.
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and suture was used.The needle broke at the strand crimping level.Use of another device to complete the procedure.The needle piece fell into the patient.A scan was made the next day when the needle piece was visible.The broken piece was retrieved during a recovery 48 hours later.Additional information was requested.
Additional Manufacturer Narrative
Product complaint (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot number, and no related non-conformances were identified.Additional information: d4 expiration date, d4 udi number, h4, h6 type of investigation.Corrected information: b3, h6 health effect - impact code.Additional information was requested, and the following was obtained: please confirm that all needle pieces were removed during a reoperation 48 hours after the initial procedure.(if this is incorrect, please explain what happened): the fragment of needle could not be removed during the reoperation 48 hours after the initial procedure.Date and name of index surgical procedure? (b)(6) 2024, laparoscopy for left para-ovarian cyst.The diagnosis and indication for the index surgical procedure? left para-ovarian cyst 6-7cm, twisted, severe pain.What was the initial approach for the index surgical procedure? (open, laparoscopic or other)? umbilical incision and 2 suprapubic incisions (laparoscopy or laparoscopy) on what tissue was the suture used? on the umbilical wound, when suturing the skin.What was the tissue condition (normal, thin, calcified, fragile, diseased)? normal tissue, but the navel is naturally harder than the skin.Please describe any medical/surgical intervention required for this suture event including dates and results: a surgical reoperation was performed on (b)(6) 2024 but did not find the needle.What instruments were used to grasp the needle? tweezers, chisel, kocher tweezers, other tweezers, palpation research.Where was the needle grasped during use? skin-subpubic level.What is the physician¿s opinion as to the etiology of or contributing factors to this event? he thinks that this breakage is related to a needle defect.What is the patient's current status? the patient goes well.